MAUDE Adverse Event Report: ORASURE TECHNOLOGIES INC. ORAQUICK HCV RAPID ANTIBODY TEST; ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS

ORASURE TECHNOLOGIES INC. ORAQUICK HCV RAPID ANTIBODY TEST; ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS
Lot Number 0006666212
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) health ((b)(6)) was identified to be using the oraquick hcv rapid antibody testing kit in oral manner and not by recommendations from the manufacturer for use in the united states, and only recommends using the fingerstick blood collection method.(b)(6) has stopped performing the test until further notice and is working with the (b)(6) department of health related to contacting the patients potentially impacted by this, who received a (b)(6) hcv result.(b)(6) is conducting this outreach and offering blood draws at the health center's (b)(6) location to all patients at no cost to the patient.All staff are undergoing training with the manufacturer and a new competency test is being identified.The manufacturer packaging is identical to the packaging for the kits allowed in eu to use in an oral manner and almost identical to the oraquick hiv rapid testing which is performed in an oral manner.The orasure, oraquick hcv test has been used at (b)(6) since at least 2015.We are currently in outreach with 622 patients identified to have received (b)(6) results during that timeframe, regardless of the manner in which the test was performed as some of the staff may have been using the fingerstick method.Route: using orally, not by mfr guidelines.Dates of use: 3.5 years.Diagnosis: use in pts with a risk for hepatitis c.

Brand Name
ORAQUICK HCV RAPID ANTIBODY TEST
Common Device Name
ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS
Manufacturer (Section D)
ORASURE TECHNOLOGIES INC.
MDR Report Key8374064
Report NumberMW5084411
Device Sequence Number3014298
Product Code MZO
UDI-Device Identifier00608337000535
UDI-Public00608337000535
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Other
Device Lot Number0006666212
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;